Alert archive / Maine / Winter Storm Warnings in 2011
Winter Storm Warning 14, NWS Caribou, ME
NWS Caribou, ME issued this winter storm warning at Dec 7, 2011, 3:15 PM EST for Aroostook County, Piscataquis County, Somerset County, Maine. It took effect at Dec 8, 2011, 12:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2011, 3:15 PM EST (20:15 UTC)
- In effect from
- Dec 8, 2011, 12:00 AM EST
- Expired
- Dec 8, 2011, 9:04 AM EST
- In force
- 9 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 114 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 8.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
726 WWUS41 KCAR 072015 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 315 PM EST WED DEC 7 2011 MEZ001>004-080600- /O.UPG.KCAR.WS.A.0015.111208T0500Z-111208T1700Z/ /O.NEW.KCAR.WS.W.0014.111208T0500Z-111208T1800Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN 315 PM EST WED DEC 7 2011 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * PRECIPITATION TYPE...HEAVY WET SNOW...POSSIBLY MIXED WITH FREEZING RAIN AND SLEET AT TIMES IN SOUTHERN PORTIONS OF THE WARNING AREA. * ACCUMULATIONS...6 TO 10 INCHES OF SNOW. HIGHEST AMOUNTS WILL BE NORTH AND WEST OF A PRESQUE ISLE TO RIPOGENUS LINE. * TIMING...SNOW WILL START AROUND MIDNIGHT TONIGHT AND CONTINUE THROUGH TOMORROW MORNING. * TEMPERATURES...IN THE UPPER 20S TO AROUND 30. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...MODERATE IMPACT. SNOWFALL WILL RESULT IN DIFFICULT DRIVING CONDITIONS. HEAVY WET SNOW MAY CAUSE DOWNED TREES AND BRANCHES TO SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. GUSTY NORTHWEST WINDS THURSDAY WILL RESULT IN MINOR BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING, SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. BE SURE YOUR VEHICLE HAS A FULL TANK OF GAS. IF YOU GET STRANDED, STAY WITH YOUR VEHICLE. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ010-080600- /O.NEW.KCAR.WS.W.0014.111208T0500Z-111208T1800Z/ CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD 315 PM EST WED DEC 7 2011 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST THURSDAY. * PRECIPITATION TYPE...HEAVY WET SNOW...POSSIBLY MIXED WITH FREEZING RAIN AND SLEET AT TIMES IN SOUTHERN PORTIONS OF THE WARNING AREA. * ACCUMULATIONS...6 TO 10 INCHES OF SNOW. HIGHEST AMOUNTS WILL BE NORTH AND WEST OF A PRESQUE ISLE TO RIPOGENUS LINE. * TIMING...SNOW WILL START AROUND MIDNIGHT TONIGHT AND CONTINUE THROUGH TOMORROW MORNING. * TEMPERATURES...IN THE UPPER 20S TO AROUND 30. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...MODERATE IMPACT. SNOWFALL WILL RESULT IN DIFFICULT DRIVING CONDITIONS. HEAVY WET SNOW MAY CAUSE DOWNED TREES AND BRANCHES TO SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. GUSTY NORTHWEST WINDS THURSDAY WILL RESULT IN MINOR BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING, SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. BE SURE YOUR VEHICLE HAS A FULL TANK OF GAS. IF YOU GET STRANDED, STAY WITH YOUR VEHICLE. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ005-006-031-080600- /O.NEW.KCAR.WW.Y.0035.111208T0500Z-111208T1800Z/ NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... DOVER-FOXCROFT...MILO...GUILFORD 315 PM EST WED DEC 7 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST THURSDAY. * PRECIPITATION TYPE...WET SNOW...MIXED WITH RAIN AND SLEET AT TIMES. * ACCUMULATIONS...2 TO 5 INCHES OF SNOW. HIGHEST AMOUNTS WILL BE IN NORTHERN PORTIONS OF THE ADVISORY AREA. * TIMING...SNOW WILL START AROUND MIDNIGHT TONIGHT AND CONTINUE THROUGH THURSDAY MORNING. * TEMPERATURES...IN THE LOWER TO MID 30S. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...LOW IMPACT. SNOWFALL WILL RESULT IN SOME TRAVEL DIFFICULTIES WITH ROADS SNOW COVERED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING, SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ HASTINGS
3 follow-up statements
227 WWUS41 KCAR 080223 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 923 PM EST WED DEC 7 2011 MEZ001>004-010-081100- /O.CON.KCAR.WS.W.0014.111208T0500Z-111208T1800Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...GREENVILLE... MONSON...BLANCHARD 923 PM EST WED DEC 7 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... * PRECIPITATION TYPE...HEAVY WET SNOW...POSSIBLY MIXED WITH RAIN AND SLEET AT TIMES IN SOUTHERN PORTIONS OF THE WARNING AREA. * ACCUMULATIONS...6 TO 10 INCHES OF SNOW...WITH THE HIGHEST AMOUNTS NORTH AND WEST OF PRESQUE ISLE. * TIMING...SNOW WILL CONTINUE THROUGH TOMORROW MORNING. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...MODERATE IMPACT. SNOWFALL WILL RESULT IN DIFFICULT DRIVING CONDITIONS. HEAVY WET SNOW MAY CAUSE DOWNED TREES AND BRANCHES TO SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. GUSTY NORTHWEST WINDS THURSDAY WILL RESULT IN MINOR BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING... SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. BE SURE YOUR VEHICLE HAS A FULL TANK OF GAS. IF YOU GET STRANDED... STAY WITH YOUR VEHICLE. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ005-006-031-081100- /O.CON.KCAR.WW.Y.0035.111208T0500Z-111208T1800Z/ NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... DOVER-FOXCROFT...MILO...GUILFORD 923 PM EST WED DEC 7 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... * PRECIPITATION TYPE...WET SNOW...MIXED WITH RAIN AND SLEET AT TIMES. * ACCUMULATIONS...3 TO 5 INCHES OF SNOW. * TIMING...SNOW WILL CONTINUE THROUGH THURSDAY MORNING. * TEMPERATURES...IN THE LOWER 30S. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...LOW IMPACT. SNOWFALL WILL RESULT IN SOME TRAVEL DIFFICULTIES WITH ROADS SNOW COVERED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING... SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$
059 WWUS41 KCAR 080838 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 338 AM EST THU DEC 8 2011 MEZ001>004-010-081645- /O.CON.KCAR.WS.W.0014.000000T0000Z-111208T1800Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...GREENVILLE... MONSON...BLANCHARD 338 AM EST THU DEC 8 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * PRECIPITATION TYPE...HEAVY WET SNOW. * ACCUMULATIONS...5 TO 9 INCHES OF SNOW. HIGHEST AMOUNTS WILL BE NORTH AND WEST OF A PRESQUE ISLE TO RIPOGENUS LINE. * TIMING...SNOW WILL END BY LATE MORNING. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * WINDS...NORTHWEST INCREASE TO 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH. * IMPACTS...HIGH IMPACT. SNOWFALL WILL RESULT IN DIFFICULT DRIVING CONDITIONS. HEAVY WET SNOW MAY CAUSE DOWNED TREES AND BRANCHES TO SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. GUSTY NORTHWEST WINDS THURSDAY WILL RESULT IN MINOR BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING... SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. BE SURE YOUR VEHICLE HAS A FULL TANK OF GAS. IF YOU GET STRANDED... STAY WITH YOUR VEHICLE. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ005-006-031-081645- /O.CON.KCAR.WW.Y.0035.000000T0000Z-111208T1800Z/ NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... DOVER-FOXCROFT...MILO...GUILFORD 338 AM EST THU DEC 8 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * PRECIPITATION TYPE...WET SNOW...MIXED WITH RAIN AND SLEET AT TIMES THIS MORNING. * ACCUMULATIONS...3 TO 5 INCHES OF SNOW MAINLY NORTH AND WEST OF A HOULTON TO DOVER-FOXCROFT LINE. * TIMING...SNOW WILL END BY LATE MORNING. * TEMPERATURES...IN THE LOWER 30S. * WINDS...NORTHWEST WILL INCREASE TO 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH. * IMPACTS...LOW IMPACT. SNOWFALL WILL RESULT IN SOME TRAVEL DIFFICULTIES WITH ROADS SNOW COVERED AND SLIPPERY. THE GUSTY WINDS WILL LEAD TO SPORADIC POWER OUTAGES AND SNAPPED TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING... SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ HEWITT
428 WWUS41 KCAR 081404 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 904 AM EST THU DEC 8 2011 MEZ001>004-010-081515- /O.CAN.KCAR.WS.W.0014.000000T0000Z-111208T1800Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...GREENVILLE... MONSON...BLANCHARD 904 AM EST THU DEC 8 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WINTER STORM WARNING. SNOW WILL CONTINUE TO EXIT THE AREA THIS MORNING WITH ONLY MINOR ADDITIONAL ACCUMULATIONS EXPECTED. THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ MEZ005-006-031-081515- /O.CAN.KCAR.WW.Y.0035.000000T0000Z-111208T1800Z/ NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... DOVER-FOXCROFT...MILO...GUILFORD 904 AM EST THU DEC 8 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW WILL CONTINUE TO EXIT THE AREA THIS MORNING WITH ONLY MINOR ADDITIONAL ACCUMULATIONS EXPECTED. THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ HASTINGS
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this winter storm warning went out at Dec 7, 12:07 PM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Dec 7, 12:07 PM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1207 PM EST WED DEC 7 2011
.SYNOPSIS...
A STATIONARY FRONT WILL REMAIN OVER THE GULF OF MAINE TODAY. LOW
PRESSURE WILL DEVELOP OFF THE MID ATLANTIC COAST TODAY THEN MOVE
THROUGH THE GULF OF MAINE TONIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE...NO MAJOR CHANGES NEEDED. SLIGHT ADJUSTMENTS MADE TO
TEMPS AND WEATHER TO MATCH CURRENT TRENDS.
PREVIOUS DISCUSSION...
A FRONTAL SYSTEM IS NOW STATIONARY ACROSS THE GULF OF MAINE SO
WILL KEEP POPS TODAY HIGHEST OVER THE SOUTH. LATER TODAY EXPECT
LOW PRESSURE TO DEVELOP ALONG THIS FRONT ACROSS THE MID ATLANTIC
REGION. THE DEVELOPING LOW WILL THEN INTENSIFY TONIGHT AND MOVE
NORTHEAST TO NEAR EASTERN LONG ISLAND AFTER MIDNIGHT. EXPECT THE
CENTER TO MOVE TO THE BAY OF FUNDY BY 1200Z THURSDAY. OPERATIONAL
GFS AND GFS ENSEMBLE MEMBERS ALONG WITH NAM AND ECMWF ARE ALL IN
CLOSE AGREEMENT ON THE TRACK OF THIS SYSTEM. COLD AIR SUPPLY
ACROSS THE FORECAST AREA IS LIMITED SO PRIMARY CHALLENGE WILL BE
PRECIPITATION TYPE. HAVE INITIALIZED SNOW AMOUNT WITH OFFICE SNOW
FROM THICKNESS TOOL RUN ON GFS WHICH PLACES MOST SNOW ACROSS THE
NORTHWEST. FOR POPS HAVE BLENDED THE GFS40....NAM12 AND SREF.
TEMPERATURE AND DEW POINT GENERATED WITH NAM12. USED A BLEND OF
NAM12 AND GFS40 FOR QPF.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
A CHALLENGING FORECAST CONTINUES W/ALL THE SHORT RANGE GUIDANCE
INCLUDING THE GFS AND MANY OF ITS ENSEMBLE MEMBERS ON BRINGING
THE LOW THROUGH THE BAY OF FUNDY. THIS TRACK HISTORICALLY SPEAKING
IS A RINGER FOR HEAVY SNOWFALL ACROSS THE REGION ESPECIALLY
NORTHERN MAINE. THE MAIN INGREDIENT LACKING TO THIS SETUP IS THE
COLD AIR NEEDED TO BE SETUP. IT LOOKS LIKE THERE IS GOING TO BE A
SHARP CUTOFF FROM RAIN TO SNOW FROM SOUTH TO NORTH.
THEREFORE, USING A BLEND OF THE GFS AND THE NAM12 TEMPERATURES,
THE RAIN-SNOW LINE LOOKS TO ALIGN FROM JUST SOUTH OF CARIBOU BACK
THROUGH MILLINOCKET DOWN INTO GREENVILLE. NORTH OF THIS LINE ALL
SNOW AND POSSIBLY HEAVY FOR A 3 HR WINDOW W/GOOD FRONTOGENETICAL
FORCING FROM 1000-700MBS ALONG W/STRONG EPV UP THROUGH 400MBS
LEADING TO SOME SIGNIFICANT SNOWFALL AMOUNTS. SOUTH OF THE LINE,
ALL RAIN THROUGH EARLY THURSDAY MORNING. AFTER 7 AM...COLDER AIR
FILTERS IN BEHIND THE SYSTEM AS THE LOW INTENSIFIES MOVING INTO
THE MARITIMES. THIS WILL CHANGE ANY RAIN OVER TO A BRIEF PERIOD OF
SNOW BEFORE ENDING BY 17-18Z TIMEFRAME W/MINOR SNOW ACCUMULATIONS.
COLLABORATED W/GYX AND HPC ON SNOWFALL AMOUNTS. CONFIDENCE IS HIGH
ENOUGH TO GO W/A WINTER STORM WATCH FOR MEZ001-004 LATE TONIGHT
THROUGH MIDDAY THURSDAY. HIGHEST SNOWFALL AMOUNTS WILL BE NORTH
AND WEST OF CARIBOU-PRESQUE ISLE.
ANOTHER CONCERN WILL BE WIND GUSTS ON THE BACKSIDE OF THE SYSTEM.
BUFKIT MOMENTUM TRANSFER FROM BOTH THE NAM AND GFS INDICATES 40+KT
WINDS MIXING DOWN TO THE SFC FOR A 6 HRS WINDOW ON THURSDAY ACROSS
THE REGION. THIS WILL ADD TO IMPACT IN THE WATCH AREA. DAYCREW MAY
NEED TO ASSESS POSSIBLE WIND ADVISORIES FOR THURSDAY. WINDS WILL
SETTLE DOWN LATER IN THE DAY W/RAPID CLEARING BY THURSDAY NIGHT
ALLOWING FOR MUCH COLDER TEMPERATURES ESPECIALLY WHERE THERE IS
FRESH SNOW COVER. DAYCREW/S OVERNIGHT LOWS FOR THURSDAY NIGHT
LOOKED GOOD W/A SLIGHT ADJUSTMENT DOWNWARD ACROSS THE NORTH AND
WEST.
A MUCH DRIER DAY STARTING OUT ON FRIDAY AND THE POTENTIAL IS THERE
FOR SOME LIGHT SNOW OR SNOW SHOWERS BY AFTERNOON AS A WEAK SYSTEM
MOVES ACROSS THE REGION. THE GFS AND ECMWF AS WELL AS THE NAM
POINT TO STRONG FORCING IN THE MID LEVELS W/DEEP MOISTURE THROUGH
700MBS. THE COLUMN WILL BE COLD ENOUGH TO SUPPORT ALL SNOW ALL THE
WAY TO THE COAST. THEREFORE, KEPT CHANCE POPS FOR LATE FRIDAY AND
USED SNOW SHOWERS FOR THE WX ELEMENT. DAYCREW CAN ASSESS THIS
FURTHER AND ADJUST AS NEEDED.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
UNSETTLED PATTERN INTO EARLY NEXT WEEK W/A SERIES OF DISTURBANCES
MOVING THROUGH THE REGION. INITIALIZED THE GRIDS W/GMOS AND THEN
ADJUSTED AS NEEDED.
WEAK LOW PRES MOVES ACROSS THE REGION FRIDAY NIGHT INTO SATURDAY
W/ON AND OFF LIGHT SNOW. ACCUMULATIONS AT BEST OF 1-2 INCHES AND
MAINLY ACROSS THE NORTHERN 1/2 OF THE CWA. ANOTHER DISTURBANCE IS
SHOWN BY BOTH THE ECMWF AND GFS TO MOVE ACROSS NORTHERN AND
WESTERN AREAS ON SUNDAY DELIVERING ANOTHER SHOT OF SNOW SHOWERS
W/SOME LIGHT ACCUMULATIONS. THE REST OF THE CWA WILL BE DRY AND
HAVE NEAR NORMAL TEMPERATURES THROUGH THE WEEKEND.
A NEAR ZONAL FLOW IS SHOWN TO SETUP ACROSS THE REGION LATER
SUNDAY INTO MONDAY W/A SLIGHT MODERATION IN THE AIRMASS. GMOS
TEMPERATURES WERE ACCEPTED W/SLIGHT ADJUSTMENTS ON THE MINS.
DROPPED BACK THE GMOS POPS FROM CHC TO SLIGHT CHC FROM SUNDAY
NIGHT THROUGH MONDAY W/A WEAK FRONTAL BOUNDARY SLIDING ACROSS THE
NORTHERN TIER OF THE CWA.
&&
.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: IFR CONDITIONS EXPECTED NEXT 24 HOURS.
SHORT TERM: IFR/LIFR EARLY THURSDAY AND THEN IMPROVEMENTS TO MVFR
AND EVENTUALLY VFR BY LATER THURSDAY AFTERNOON INTO THURSDAY
NIGHT. WINDS WILL BE AN ISSUE EARLY THURSDAY W/GUSTS HITTING 40MPH.
A RETURN TO MVFR AND PERHAPS IFR CAN BE EXPECTED ACROSS THE
NORTHERN TAF SITES LATER FRIDAY INTO EARLY SATURDAY AS ANOTHER
DISTURBANCE AFFECTS THE REGION. AS IT LOOKS RIGHT NOW, KBGR AND
KBHB WILL SEE VFR FRIDAY INTO SATURDAY.
&&
.MARINE...
NEAR TERM: HAVE USED A BLEND OF THE NAM12 AND GFS40 FOR WIND
GRIDS. DUE TO TRACK OF LOW STRONGEST WINDS SHOULD NOT OCCUR UNTIL
THE LOW CENTER MOVES TO NORTHEAST OF THE WATERS AFTER THIS TIME
PERIOD. FOR WAVES: SOUTHERLY FETCH AHEAD OF THIS SYSTEM WILL BE
WELL TO EAST OF LOW AND LIMITED IN DURATION SO PRIMARY WAVE FIELD
EXPECTED IN OFF-SHORE FLOW BEHIND SYSTEM. WILL USE THE SWAN/NAM
FOR ALL WAVE GRIDS.
SHORT TERM: FOLLOWED SUIT W/THE NEAR TERM USING A BLEND OF THE
NAM12 AND GFS FOR THE WINDS AND ADJUSTED WIND GUSTS UP USING THE
MOMENTUM TRANSFER OFF OF BUFKIT WHICH SHOWED GUSTS HITTING 40 KTS
INTO THURSDAY AFTERNOON. WINDS WILL COME DOWN THURSDAY NIGHT ON
INTO FRIDAY. WAVE HEIGHTS WERE ADJUSTED FOR THURSDAY INITIALIZING
W/THE SWAN GUIDANCE WHICH BRINGS WAVE HEIGHTS TO 10+ FT BY EARLY
AFTERNOON. WINDS AND SEAS WILL DROP OFF THURSDAY NIGHT AND
CONTINUE THAT TREND INTO THE WEEKEND. LEANED CLOSER TO WNAWAVE IN
THIS TIMEFRAME FOR THE WAVE HEIGHTS AND USED THE GMOS WINDS.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM MIDNIGHT EST TONIGHT THROUGH THURSDAY
MORNING FOR MEZ001>004.
MARINE...GALE WARNING FROM 7 AM TO 10 PM EST THURSDAY FOR ANZ050>052.
&&
NEAR TERM...HASTINGS
SHORT TERM...HEWITT
LONG TERM...HEWITT
AVIATION...HASTINGS
MARINE...HASTINGS/HEWITTHazardous weather outlook, Dec 7, 3:16 AM EST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 316 AM EST WED DEC 7 2011 MEZ005-006-010-011-015>017-029>032-080830- NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 316 AM EST WED DEC 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ001>004-080830- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS- 316 AM EST WED DEC 7 2011 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-080830- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 316 AM EST WED DEC 7 2011 ...GALE WARNING IN EFFECT FROM 7 AM TO 10 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MIGNONE
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 3:16 AM EST | Gale Warning | CAR | 43 hr | |
| Dec 7, 4:11 AM EST | Winter Storm Watch | CAR | Aroostook, Piscataquis, Somerset | 11 hr |
| Dec 7, 3:15 PM EST | Winter Weather Advisory | CAR | Aroostook, Penobscot, Piscataquis | 18 hr |
Nearby
Winter Storm Warnings in Maine, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.